Delaware, 2014

Flood in Delaware, July 28, 2014

July 28, 2014 · NWS PHI · 1 event in 1 county or zone

Runoff from thunderstorms with heavy rain caused minor flooding along the Christina River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Runoff from thunderstorms with heavy rain caused minor flooding along the Christina River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 27, 11:55 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 27, 11:55 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 AM EDT MON JUL 28 2014

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE OUT OF PENNSYLVANIA TONIGHT AND
LIFT INTO NEW ENGLAND MONDAY, PULLING A COLD FRONT ACROSS THE AREA.
HIGH PRESSURE WILL BEGIN MOVING INTO THE AREA LATER TUESDAY, AND
REMAIN IN CONTROL OF THE WEATHER FOR THROUGH THE END OF THE UPCOMING
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WE HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH AT THIS TIME WITH
A MAJORITY OF THE CONVECTION NOW HEADING INTO SOUTH AND CENTRAL
NEW JERSEY. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING IS STILL
OCCURRING WITH THESE STORMS, SO THEY ARE NOTHING TO SNEEZE AT. THEY
WILL CONTINUE TO PUSH TOWARDS THE EAST-NORTHEAST DURING THE COURSE
OF THE EARLY MORNING HOURS.

THERE STILL REMAINS AMPLE BOUNDARY LAYER CAPE WITH NEGATIVE LIS
AND SHOWALTER INDEXES, SO MORE ISOLATED TO SCATTERED CONVECTION IS
LIKELY TO OCCUR THROUGH THE EARLY MORNING HOURS FROM WEST TO
EAST...WELL AHEAD OF THE APPROACHING COLD FRONT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
SHORT WAVES ROTATING AROUND THE ANOMALOUS STRONG 500MB TROF WILL
PASS ACROSS OUR CWA ON MONDAY. CONVECTIVE TEMPS (SELF DESTRUCT
SUNSHINE) WILL BE REACHED EASY AND EARLY. THE OVERALL FCST CAPE AND
INSTAB ALOFT ON THE BIG THREE MODELS ARE NOT UNSTABLE ENOUGH FOR
THUNDER. OTHER THAN SOME EARLY THUNDER NORTHEAST CWA, WE KEPT IT AS
SHOWERS WITH HIGHEST POPS NORTHWEST THE REST OF THE DAY.

STAT GUIDANCE FOR MAX TEMPS APPEARS TOO HIGH IN THE SERN CWA UNLESS
THE COLD FRONT IS 2-4HRS SLOWER THAN PROGGED. WE WERE LOWER THAN GFS
MOS THERE AND CLOSE TO A STAT GUIDANCE BLEND ELSEWHERE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A MOSTLY DRY START TO THE LONG TERM FORECAST, WITH PRECIPITATION
CHANCES INCREASING LATER IN THE WEEK INTO THE WEEKEND.

THERE MAY BE SOME LINGERING SHOWERS MONDAY EVENING AS THE FRONT
CONTINUES TO PUSH OFFSHORE AND THE MID-LEVEL TROUGH LIFTS OUT, BUT
ANY PRECIPITATION IS EXPECTED TO END BY MIDNIGHT.

MUCH OF THE UPCOMING WEEK IS EXPECTED TO REMAIN MOSTLY DRY AS PW
VALUES DROP TO AN INCH OR LOWER FOR TUESDAY AND WEDNESDAY, BUT MAY
RETURN TO 1-1.25 INCHES FOR THURSDAY AND NEAR 1.5 INCHES FOR FRIDAY.
HIGH PRESSURE AT THE SURFACE WILL BUILD ACROSS THE REGION, WHILE THE
BROAD MID/UPPER TROUGH REMAINS IN PLACE ACROSS MUCH OF THE EASTERN
HALF OF THE COUNTRY. THERE AREA NO SIGNIFICANT SHORT WAVE/VORTICITY
IMPULSES THAT ARE FORECAST TO MOVE THROUGH FOR MUCH OF THE WEEK, BUT
WITH THE TROUGH IN PLACE AND DAYTIME HEATING, THERE COULD BE ENOUGH
DAYTIME INSTABILITY TO CREATE ISOLATED SHOWERS OR THUNDERSHOWERS FOR
THE LATTER HALF OF THE WEEK. EACH DAY THE CHANCES INCREASE SLIGHTLY
AND EXPAND IN COVERAGE. HOWEVER, WE DO NOT HAVE MORE THAN A SLIGHT
CHANCE PROBABILITY THROUGH FRIDAY AT THIS TIME.

AS WE MOVE INTO NEXT WEEKEND, WE GET A MORE SOLID RETURN OF MOISTURE
ACROSS THE AREA AS PW VALUES REBOUND O 1.25-1.5 INCHES. WE ALSO HAVE
A BETTER CHANCE OF VORTICITY IMPULSES AFFECTING OUR AREA WITHIN THE
SOUTHWEST FLOW ALOFT, AND WITH THE COASTAL FRONT TRYING TO PUSH BACK
CLOSER TO SHOWER, WE MAY HAVE A FOCUS FOR PRECIPITATION TO FORM.
THEREFORE THE PRECIPITATION CHANCES INCREASE INTO NEXT WEEKEND.

TEMPERATURES THROUGH THE EXTENDED ARE FORECAST TO BE CLOSE TO OR
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LINE OF STRONG THUNDERSTORMS HAS PASSED THROUGH MOST OF OUR I-95
CORRIDOR TERMINALS AND WILL CONTINUE TO PUSH TOWARDS THE EAST
EARLY THIS MORNING. OVERNIGHT PREVAILING MVFR CONDITIONS
EXPECTED TO CONTINUE DURING SHOWERS. ISOLATED THUNDER POSSIBLE,
BUT CONFIDENCE TOO LOW AS TO WHERE OR WHEN TO INCLUDE. WINDS WILL
BE LIGHTER, GENERALLY FROM THE SOUTH. IMPROVEMENT TOWARD MORNING
AS PCPN ENDS. THINKING TOO MUCH WIND FOR SGFCNT FOG TO FORM.

MONDAY MORNING, VFR CONDITIONS WITH A CUMULUS BASED CIG OCCURRING.
GUSTY WEST WINDS, ESPECIALLY FOR JULY, WITH SUSTAINED SPEEDS
AROUND 15 KTS AND GUSTS TO AROUND 25 KTS. SOME WIDELY SCATTERED
SHOWERS SHOULD START DEVELOPING TOWARD THE END OF THE CURRENT TAF
FCST PERIOD. GREATEST CONFIDENCE NORTH, REASON FOR NOW LEFT OUT OF
KPHL TAF.

OUTLOOK...
MONDAY NIGHT-WEDNESDAY NIGHT...MAINLY VFR
THURSDAY-FRIDAY...MAINLY VFR. ISOLATED SHOWERS/THUNDERSTORMS
POSSIBLE BOTH AFTERNOONS, ESPECIALLY FRIDAY.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL BE ISSUED FOR TONIGHT AND MONDAY FOR THE
OCEAN WATERS. ONE WILL BE ISSUED FOR DELAWARE BAY FOR MONDAY. FIRST
FOR THE LIKELIHOOD THAT SEAS REACH 5 FEET THIS EVENING AND THEN THE
LIKELIHOOD OF NON CONVECTIVE WEST WIND GUSTS REACHING THE CRITERIA
ON DELAWARE BAY AS WELL AS THE OCEAN WATERS DURING THE DAY ON
MONDAY. WAVE WATCH GUIDANCE BRINGS SIX FOOT SEAS AS IS INTO OUR
COASTAL WATERS, SHAVING A FOOT OR SO OFF WOULD STILL GET US THERE
TONIGHT. TOUGH NIGHT AS IT IS WITH THUNDERSTORMS EXPECTED. ON MONDAY
MORE OF THE GUSTINESS MAY BE CONCENTRATED AROUND THE INLETS AND IN
DELAWARE BAY WITH POSSIBLY LESS GUSTINESS FARTHER OFFSHORE. THE
GRADIENT AND WINDS SHOULD START RELAXING LATER IN THE DAY ON MONDAY.

OUTLOOK...
MONDAY NIGHT-FRIDAY...SMALL CRAFT ADVISORY CONDITIONS POSSIBLE EARLY
MONDAY NIGHT, SUBSIDING AND REMAINING BELOW ADVISORY LEVELS THROUGH
THE PERIOD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ450>455.
     SMALL CRAFT ADVISORY FROM 6 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR ANZ430-431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...HEAVENER
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...GIGI/ROBERTSON
MARINE...GIGI/ROBERTSON
Hazardous weather outlook, Jul 27, 11:42 PM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1242 AM EDT MON JUL 28 2014

DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-PAZ054-055-060>062-
101>103-105-290445-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS, PRODUCING HEAVY RAIN AND FREQUENT
LIGHTNING, WILL CONTINUE TO MOVE EASTWARD FROM THE DELAWARE RIVER
TOWARDS THE NEW JERSEY COAST THROUGH THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ012>024-026-027-PAZ070-071-104-106-290445-
NEW CASTLE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-
LOWER BUCKS-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-290445-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1242 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS MAY AFFECT THE NEW JERSEY COASTAL WATERS
EARLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jul 27, 9:56 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1056 PM EDT SUN JUL 27 2014

NJZ007>009-PAZ062-105-280330-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-UPPER BUCKS PA-WARREN NJ-
1056 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BUCKS...NORTHERN
HUNTERDON...SOUTHEASTERN NORTHAMPTON...WARREN AND WEST CENTRAL MORRIS
COUNTIES...

AT 1055 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIEGELSVILLE...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM AND IT WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR BLOOMSBURY AROUND 1110 PM...WASHINGTON AROUND
1120 PM AND OXFORD AROUND 1130 PM.

LAT...LON 4079 7465 4044 7514 4060 7539 4064 7539
      4100 7496

IOVINO
Special weather statement, Jul 27, 10:28 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EDT SUN JUL 27 2014

DEZ001-MDZ008-NJZ012-015>019-PAZ070-071-102-104-106-280430-
CAMDEN NJ-CECIL MD-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SALEM NJ-
1128 PM EDT SUN JUL 27 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE INTERSTATE 95
CORRIDOR FROM CENTRAL NEW JERSEY TO NORTHEASTERN MARYLAND...

AT 1125 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LOWER BUCKS COUNTY IN PENNSYLVANIA TO CECIL COUNTY IN MARYLAND.
THE LINE WAS MOVING EAST AT 25 MPH. THE THUNDERSTORMS WILL AFFECT
WILMINGTON...CHESTER...PHILADELPHIA...CHERRY HILL...TRENTON AND
SURROUNDING AREAS BETWEEN NOW AND 1230 AM.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND IT WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4028 7440 4019 7461 4014 7459 3948 7553
      3948 7555 3957 7552 3959 7555 3951 7555
      3948 7559 3946 7601 3952 7599 3954 7607
      3959 7610 4038 7496 4034 7494 4034 7489
      4038 7485 4040 7426

IOVINO
Local storm report, Jul 27, 11:09 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 AM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             ELVERSON                40.16N  75.83W
07/27/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1010 PM     FLASH FLOOD      ELVERSON                40.16N  75.83W
07/27/2014                   CHESTER            PA   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOODING THE ROADWAY. IN
            ADDITION... 2.60 INCHES OF RAIN WAS REPORTED IN AN HOUR.

1035 PM     FLASH FLOOD      POTTSTOWN               40.25N  75.64W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            WATER RESCUE ON COLLEGE DRIVE IN POTTSTOWN.

1040 PM     TSTM WND DMG     GRATERFORD              40.23N  75.45W
07/27/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN.

1104 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/27/2014  M2.04 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1109 PM     FLASH FLOOD      LOWER PROVIDENCE TWP    40.15N  75.42W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            ROBODA BLVD AND SPRINGER TOWN RD CLOSED.

1110 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/27/2014  M2.56 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1140 PM     HAIL             MEDIA                   39.92N  75.39W
07/27/2014  M0.88 INCH       DELAWARE           PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1400594 PHI1400595 PHI1400596 PHI1400600 PHI1400597
PHI1400599 PHI1400598 PHI1400601

STAFF
Special weather statement, Jul 27, 11:35 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 AM EDT MON JUL 28 2014

DEZ001-MDZ008-012-NJZ012-013-015>019-026-PAZ070-071-101-102-104-106-
280600-
CAMDEN NJ-CECIL MD-COASTAL OCEAN NJ-DELAWARE PA-EASTERN CHESTER PA-
EASTERN MONTGOMERY PA-GLOUCESTER NJ-KENT MD-LOWER BUCKS PA-MERCER NJ-
MIDDLESEX NJ-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA
PA-SALEM NJ-WESTERN CHESTER PA-WESTERN MONMOUTH NJ-
1235 AM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT THE INTERSTATE 95
CORRIDOR FROM CENTRAL NEW JERSEY TO NORTHEASTERN MARYLAND...

AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM TRENTON TO
PHILADELPHIA AND CHERRY HILL TO WILMINGTON AND ELKTON AROUND 1230 AM.
THE THUNDERSTORMS WERE MOVING TO THE EAST AROUND 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3992 7406 3991 7409 4009 7410 4017 7441
      3952 7498 3956 7524 3938 7543 3959 7555
      3937 7550 3900 7623 3952 7599 3972 7623
      4011 7595 4024 7570 4011 7542 4041 7504
      4038 7461 4058 7452 4061 7421 4042 7402

IOVINO
Local storm report, Jul 27, 11:59 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1259 AM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND DMG     HONEY BROOK             40.09N  75.91W
07/27/2014                   CHESTER            PA   911 CALL CENTER

            ROUTE 10 CLOSED AT WAWASSAN DRIVE DUE TO DOWNED POLES
            AND WIRES.

0945 PM     HAIL             ELVERSON                40.16N  75.83W
07/27/2014  M0.75 INCH       CHESTER            PA   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED.

1010 PM     FLASH FLOOD      ELVERSON                40.16N  75.83W
07/27/2014                   CHESTER            PA   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOODING THE ROADWAY. IN
            ADDITION... 2.60 INCHES OF RAIN WAS REPORTED IN AN HOUR.

1035 PM     FLASH FLOOD      POTTSTOWN               40.25N  75.64W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            WATER RESCUE ON COLLEGE DRIVE IN POTTSTOWN.

1040 PM     TSTM WND DMG     GRATERFORD              40.23N  75.45W
07/27/2014                   MONTGOMERY         PA   TRAINED SPOTTER

            SEVERAL LARGE LIMBS DOWN.

1104 PM     HEAVY RAIN       GLENMOORE               40.09N  75.77W
07/27/2014  M2.04 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1109 PM     FLASH FLOOD      LOWER PROVIDENCE TWP    40.15N  75.42W
07/27/2014                   MONTGOMERY         PA   EMERGENCY MNGR

            ROBODA BLVD AND SPRINGER TOWN RD CLOSED.

1110 PM     HEAVY RAIN       WARWICK                 40.17N  75.78W
07/27/2014  M2.56 INCH       CHESTER            PA   DEOS

            FELL IN 1.5 HOURS.

1140 PM     HAIL             MEDIA                   39.92N  75.39W
07/27/2014  M0.88 INCH       DELAWARE           PA   TRAINED SPOTTER

1155 PM     HAIL             DREXEL HILL             39.95N  75.30W
07/27/2014  M0.25 INCH       DELAWARE           PA   SOCIAL MEDIA

1231 AM     FLASH FLOOD      PHILADELPHIA            39.95N  75.16W
07/28/2014                   PHILADELPHIA       PA   OTHER FEDERAL

            FRANKFORD CREEK OVER ITS BANKS.

&&

EVENT NUMBER PHI1400603 PHI1400594 PHI1400595 PHI1400596 PHI1400600
PHI1400597 PHI1400599 PHI1400598 PHI1400601 PHI1400602 PHI1400604

STAFF
Special weather statement, Jul 28, 1:04 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
204 AM EDT MON JUL 28 2014

NJZ013-014-020-022-026-027-280700-
ATLANTIC NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
204 AM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL AFFECT EASTERN MONMOUTH...NORTHERN
ATLANTIC...OCEAN AND SOUTHEASTERN BURLINGTON COUNTIES...

AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF SOUTHERN NEW
JERSEY AT 200 AM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STRONG
THUNDERSTORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS AND IT
WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE
RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 3981 7407 3956 7422 3952 7427 3951 7436
      3954 7435 3954 7440 3951 7441 3948 7494
      3951 7494 3990 7458 3993 7447 3999 7451
      4045 7409 4043 7400 4048 7402 4048 7401
      4045 7396 4032 7396

IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
July 28, 1:07 AM EST to 3:36 AM EST
Where
New Castle County, 0.12 mi NNE of Coochs Bridge to 0.88 mi SW of Cooch
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.632, -75.729

Runoff from thunderstorms with heavy rain caused minor flooding along the Christina River early on the 28th. The Christina River at Coochs Bridge was above its 10.5 foot flood stage from 207 a.m. EDT through 436 a.m. EDT on the 28th. It crested at 11.33 feet at 345 a.m. EDT. Event precipitation totals included 1.96 inches at the New Castle County Airport, 1.82 inches in Newport and 1.74 inches in Newark.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536883.